Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 30, 2022, 5:07 PM CDT for Livingston County, Lyon County, Marshall County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 5:07 PM CDT (22:07 UTC)
- Expired
- Mar 30, 2022, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Livingston County, KY, Lyon County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 46 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:48 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 30, 3:48 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
348 PM CDT Wed Mar 30 2022
.SHORT TERM...(Tonight through Friday night)
Issued at 348 PM CDT Wed Mar 30 2022
The line of convection moving in is more or less on track with CAM
modeling, within an hour or so. There is some concern the models are
producing minor inversions that may inhibit deeper convection, but
we're going to make a judgment that the overall forcing and
increasing layer ascent will overcome any such inhibitor. As a
result, convective drafts should be able to push down damaging
winds, especially in accelerated lines or quasi-linear modes that
are anticipated to evolve. Non-thunderstorm winds are already
gusting into the lower 50s mph, as expected, it won't take much
for damaging downdrafts.
The event should draw down this evening, as the convective line
exits our eastern counties by/before 03Z. After that, the forecast
is routine, and cooler. Some wrap-around may prolong a chance of
showers and delay a clear-out, as the actual primary long wave
trof does not fully pass until 24-36 hours later. Then it's high
pressure sliding in/overhead and cooler air, with 50s/30s temps
to finish out the near term.
.LONG TERM...(Saturday through Wednesday)
Issued at 348 PM CDT Wed Mar 30 2022
There will be another opportunity over the weekend for some light
rain in the northern half of the region as a minor mid level
shortwave moves eastward through our region. Otherwise, expect
gradually moderating temps and mostly clear skies through the
weekend. Early next week, the medium range models suggest we will
enter a wetter, but mild period as a complex series of mid level
shortwaves and surface low pressure systems move through our
region, with limited lightning potential. However, rainfall will
not be occurring constantly, but clouds will be on the plentiful
side.
&&
.AVIATION...
Issued at 348 PM CDT Wed Mar 30 2022
Strong winds will be the primary hazard amongst a variety of
issues this TAF period. Southerly non-thunderstorm winds will
continue with 20-25 kts sustained and gusts to 35-40 kts during
the daytime hours. Showers will continue to move eastward across
the region, followed by an organized line of storms moving
eastward into the early evening. Thunder is included for the more
likely time of arrival. A temporary drop to MVFR or IFR vsby is
likely with the heavier rain/storms and a drop to MVFR cigs is
likely during and in the hours after the storms. A cold front
behind the storm line will shift winds towards westerly for late
this evening and overnight as winds decrease but remain breezy.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.
&&
SHORT TERM...DH/DB
LONG TERM...DB
AVIATION...ATL/DBHazardous weather outlook, Mar 30, 5:02 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 502 PM CDT Wed Mar 30 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 502 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A Tornado Watch is in effect until 10 PM CDT east of the Mississippi River. Refer to the Watch for details. A Wind Advisory is in effect for the entire Quad State until 7 PM CDT, for winds gusting up to 55 mph possible. Refer to the Advisory for details. Localized heavy rain my produce isolated flooding issues this afternoon or evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is active.
In the hours before
Local storm report, Mar 30, 11:37 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM NON-TSTM WND DMG 5 W VALIER 38.02N 89.14W
03/30/2022 FRANKLIN IL PUBLIC
PUBLIC REPORT OF STRONG WIND GUSTS IN EXCESS
OF 40 MPH RESULTING IN A POWER OUTAGE AND
BLOWN TRANSFORMER IN VALIER, IL, JUST WEST
OF BENTON, IL.
&&Local storm report, Mar 30, 11:43 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1143 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND DMG 1 WNW JACKSON 37.39N 89.67W
03/30/2022 CAPE GIRARDEAU MO PUBLIC
WINDS IN EXCESS OF 40 MPH HAS CAUSED A FEW
SHINGLES TO BE BLOWN OFF ROOF.
&&
DWLocal storm report, Mar 30, 12:02 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1202 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM NON-TSTM WND GST 1 SW MURPHYSBORO 37.76N 89.35W
03/30/2022 E43 MPH JACKSON IL PUBLIC
TREE DOWN ON A HOUSE. MINIMAL DAMAGE TO
STRUCTURE. POWER LINE WRAPPED ON TREE.
&&
DWLocal storm report, Mar 30, 4:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 WSW ADVANCE 37.10N 89.93W
03/30/2022 STODDARD MO EMERGENCY MNGR
6 INCH TREE LIMB DOWN ON INDUSTRIAL DRIVE.
&&Local storm report, Mar 30, 4:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 S DEXTER 36.73N 89.96W
03/30/2022 STODDARD MO EMERGENCY MNGR
TREE AND POWER LINES DOWN ON HWY D.
&&
RSTLocal storm report, Mar 30, 5:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 SW COMMERCE 37.15N 89.46W
03/30/2022 SCOTT MO TRAINED SPOTTER
TREE DAMAGE ON HWY E.
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 31 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 47 min |
| Mar 30, 4:27 PM CDT | Tornado Warning | PAH | Carlisle, Hickman | 23 min |
| Mar 30, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Livingston, McCracken, Marshall | 42 min |
| Mar 30, 4:49 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more | 116 min |
| Mar 30, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 47 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 34 min |
| Mar 30, 5:30 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Livingston, McCracken, Marshall | 45 min |
| Mar 30, 5:40 PM CDT | Areal Flood Advisory | PAH | Calloway, Livingston, Marshall | 2 hr |
| Mar 30, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 37 min |
| Mar 30, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 48 min |
| Mar 30, 6:14 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Lyon, Trigg | 2 hr |
| Mar 30, 6:29 PM CDT | Areal Flood Advisory | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 3 more | 3 hr |
| Mar 30, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg, Webster | 35 min |
| Mar 30, 6:54 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Union, Webster | 66 min |
| Mar 30, 4:03 PM CDT | Tornado Warning | PAH | Alexander | 27 min |
| Mar 30, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 40 min |
| Mar 30, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 43 min |
| Mar 30, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Johnson, Pope, Saline, Williamson | 50 min |
| Mar 30, 5:20 PM CDT | Areal Flood Advisory | PAH | Franklin, Johnson, Pope, Saline, Union, Williamson | 115 min |
| Mar 30, 5:23 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 52 min |
| Mar 30, 5:36 PM CDT | Areal Flood Advisory | PAH | Hamilton, Pope, Saline | 114 min |
| Mar 30, 6:05 PM CDT | Tornado Warning | PAH | Wayne | 14 min |
| Mar 30, 6:12 PM CDT | Areal Flood Advisory | PAH | Edwards, Gallatin, Hardin, Wabash, Wayne, White | 94 min |
| Mar 30, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 47 min |
| Mar 30, 6:17 PM CDT | Tornado Warning | PAH | White | 13 min |
| Mar 30, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 46 min |
| Mar 30, 3:09 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 66 min |
Nearby
Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.